Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 49, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 10, 2019, 4:16 AM CDT. It took effect at Jul 10, 2019, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 4:16 AM CDT (09:16 UTC)
- In effect from
- Jul 10, 2019, 12:00 PM CDT
- Expired
- Jul 10, 2019, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
353 WHUS73 KGRB 100916 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 416 AM CDT Wed Jul 10 2019 LMZ521-522-541>543-101730- /O.NEW.KGRB.SC.Y.0049.190710T1700Z-190711T0200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 416 AM CDT Wed Jul 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from noon today to 9 PM CDT this evening. * WINDS...Southwest winds will increase to 15 to 25 knots for the afternoon and early evening hours. A few gusts to 30 knots are possible during the late afternoon. * WAVES...Waves will build to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ JS
3 follow-up statements
896 WHUS73 KGRB 101518 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1018 AM CDT Wed Jul 10 2019 LMZ521-522-541>543-102330- /O.CON.KGRB.SC.Y.0049.190710T1700Z-190711T0200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1018 AM CDT Wed Jul 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...Southwest winds will increase to 15 to 25 knots for the afternoon and early evening. A few gusts to 30 knots are possible during the late afternoon. * WAVES...Waves will build to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
670 WHUS73 KGRB 102021 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 PM CDT Wed Jul 10 2019 LMZ521-522-541>543-110200- /O.CON.KGRB.SC.Y.0049.000000T0000Z-190711T0200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 PM CDT Wed Jul 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...South at 15 to 25 knots diminishing to 10 to 20 knots late this evening, and gradually veering NW after midnight. * WAVES...1 to 3 feet subsiding to 2 ft or less after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
719 WHUS73 KGRB 110154 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 854 PM CDT Wed Jul 10 2019 LMZ521-522-541>543-110300- /O.EXP.KGRB.SC.Y.0049.000000T0000Z-190711T0200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 854 PM CDT Wed Jul 10 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Winds and waves have fallen below Small Craft Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:59 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 10, 3:59 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 359 AM CDT Wed Jul 10 2019 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 354 AM CDT Wed Jul 10 2019 Very warm with scattered thunderstorms today, a little cooler tomorrow, then a prolonged period of warm and rather humid weather is expected for the weekend into early next week. A typical mid-late summer upper pattern is expected to settle in across North America during the forecast period. The subtropical ridge will strengthen across the southern CONUS as a closed anticyclone consolidates over the Four Corners region of the Desert Southwest. The main westerlies will primarily remain between 40N and 50N, with a broad ridge from the Four Corners anticyclone through then Northern Plains, and troughs/weaknesses off the West Coast and eastern North America. After a very warm day today and a cooler day tomorrow, temperatures are expected to stabilize at about 5-10F degrees above normal for the rest of the period. Today will be rather humid, then a couple drier days are expected before the humidity trends upward again. The overall pattern will support a few opportunities for precipitation, so most locations will receive some rainfall during the period. But coverage may be limited so amounts at most locations will probably end up AOB normal. && .SHORT TERM...Today...Tonight...and Thursday Issued at 354 AM CDT Wed Jul 10 2019 Sorting out the specifics of thunderstorm chances and the severe risk today proved to be a real challenge. Broad, modest WSW 850 mb flow combined with a weak mid-level shortwave to generate a band of showers that shifted east into the area yesterday evening. But the precipitation outran the destabilization occurring due to warm/moist advection at low- levels, resulting in just scattered weakening showers across the area. Some subsidence and 850 mb flow veering westerly behind the shortwave will result in a break in the significant rain chances through at least mid-morning (isolated showers may still be possible). What appears most different from yesterday is the potential for storms this afternoon as the main upper system arrives in the area. Surface dewpoints will probably continue to rise through mid-day as low-level SSW flow strengthens. But as temperatures warm and the boundary layer deepens this afternoon, there is a strong consensus among the guidance that dew points will drop at least some as mixing deepens and reaches into drier air at 850 mb brought in by the westerly winds this morning. Deep layer shear may also diminish some as the upper trough arrives in the area. These factors will have the biggest influence on the western part of the area. Agree with the new SPC SWODY1 outlook in confining the slight risk to the eastern portion of the forecast area. Suspect there will be some storms in the west but coverage may be very limited there. The most numerous storms will be in the east/northeast part of the area. While shear may still be quite strong in the east and having the upper trough overhead would favor rotating storms, the mixing into drier air aloft will result in fairly high-based storms and at least partially offset the tornado potential. The deep mixing also favors gusty SW winds this afternoon. Precipitation may linger into the early evening in the east, and showers wrapping back around the upper system may brush the north overnight. Otherwise, at least patches of clouds will linger overnight, but expect clearing from NW-SE on Thursday. Trended toward and even a little above the warmer guidance products for highs today given the warm start to the day, plentiful sunshine, and some mixing down of dewpoints. Stayed close to a blend of guidance for mins tonight. Edged toward the warmer guidance products for Thursday given the expected sunshine. The north may be held back a bit by north flow off Lake Superior. .LONG TERM...Thursday Night Through Tuesday Issued at 354 AM CDT Wed Jul 10 2019 Typical summer time pattern with the westerlies along the United States/Canadian border. Models indicated rising 500mb heights along with rising temperatures later this weekend into the first half of next week. Overall, temperatures will run at least several degrees above normal each day during the period. High temperatures for the first half of next week could climb into the lower to middle 90s at some locations. The most notable system will move across the region Friday into Friday night. System looks more interesting compared to last night as bufkit soundings indicated substantially more cape with values around a 1,000 J/KG along with total totals approaching 50. This would support the potential for strong or severe storms, and this is reflected in the new day 3 Storm Prediction Center (SPC) which has the entire area in a marginal risk of severe thunderstorms. Large hail and damaging winds are the primary risks. Weak high pressure moves into the area Saturday, then slides east of the area Saturday night. There are chances of thunderstorms early next week, but low confidence in the timing and location of convective complexes. Temperatures early next week could be in the 90s away from Lake Michigan. Only minor adjustments made to max/min temperatures during the period. && .AVIATION...for 12Z TAF Issuance Issued at 354 AM CDT Wed Jul 10 2019 Scattered IFR/MVFR ceilings early today should burn off my mid- morning. After that point, isolated-scattered showers and thunderstorms will be the primary aviation hazards, though gusty winds this afternoon may be a concern for takeoffs and landings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Eckberg AVIATION.......Skowronski
Hazardous weather outlook, Jul 10, 4:08 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CDT Wed Jul 10 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are expected in central and north-central Wisconsin during the early to middle afternoon. Scattered storms are expected in eastern Wisconsin during the late afternoon and early evening. A few of the storms could be severe and produce large hail and damaging winds. The greatest risk of severe storms will be in northeast Wisconsin, and occur between 300 pm and 800 pm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms Friday into Friday night. Some of these storms could become strong or severe with damaging winds or large hail. There is a chance of thunderstorms at times early next week. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening. Spotters are requested to report any hail or wind gusts over 40 mph to the National Weather Service. LMZ521-522-541>543-111100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty southwest winds will pose a hazard to boaters on the lake and bay during the afternoon and early evening. Scattered thunderstorms are expected during the afternoon and evening, posing an additional hazard to boaters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms with strong winds and large hail are again possible Friday afternoon into Friday night that may create a significant hazard for mariners. Thunderstorms are possible again early next week. Skowronski/Eckberg
In the hours before
Special weather statement, Jul 10, 2:16 AM CDT, 2 hours before
Special Weather Statement National Weather Service Green Bay WI 216 AM CDT Wed Jul 10 2019 WIZ018-100815- Lincoln WI- 216 AM CDT Wed Jul 10 2019 ...AN ISOLATED SHOWER OR THUNDERSTORM TO MOVE ACROSS LINCOLN COUNTY EARLY THIS MORNING... At 216 AM CDT, Doppler radar was tracking an isolated shower or thunderstorm 7 miles north of Medford, moving east at 35 mph. Winds to around 35 mph and brief heavy rain will be possible with this storm. The isolated showers or storms will be near.. New Wood Wildlife Area around 235 AM CDT. Birch Trails Girl Scout Camp and Council Grounds State Park around 250 AM CDT. Other locations impacted by this storm include Bill Cross Rapids Wildlife Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors or camping, consider seeking shelter inside a building. && LAT...LON 4536 9004 4542 8971 4522 8962 4514 9004 TIME...MOT...LOC 0713Z 257DEG 30KT 4519 9015 Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:16 AM CDT | Special Weather Statement | GRB | Lincoln | 59 min |
| Jul 10, 3:56 PM CDT | Special Weather Statement | GRB | Florence | 34 min |
| Jul 10, 5:03 PM CDT | Special Weather Statement | GRB | Kewaunee | 42 min |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.